What to do about my Pdoc

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 6/22/2009 5:25 PM (GMT -7)   
I do not like my Pdoc very much.  She is way too business like, does not seem to understand me and her focus with me seems to be getting me off my meds.  I am on the lowest dose of my a/d med and my anti anxiety.  I have been seeing her for about 8 years.  She has cut me from the highest dose to the lowest.  I was OK with this and was actually glad to go lower because I was able to lose some weight.  Summer is my SAD season.  I truly dislike the summer with all the heat and humidty which affects me negatively and worsens my asthma. I see my regular therapist tomorrow and will ask her as she originally recommended my Pdoc. I have been feeling worse for a number of reasons and if I need to go up on my med I will. But I think this dr. wants me to get off the meds completely. I have to see her in a few weeks so I do have to go to get my prescriptions renewed. Any advice on what to do about this?  I know many of you have been dissatisfied with a dr. or therapist. I really hate starting over with a new person as you have to go through all that history and then it gets expensive.  Would like to hear from anyone on what you have done in this kind of situaltion.
 
Aurora

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40590
   Posted 6/22/2009 6:08 PM (GMT -7)   
I had a pdoc that I couldn't get into and I just quit seeing him and did my meds with my family doctor. I am seeing a good pdoc now. I really like him. And my therapist is his nurse. She even does massage as a form of therapy. We really get along good. I always enjoy my visits. My pdoc basically keeps me up on my meds. We don't talk that much.

Have you expressed your concerns as to needing more medication in the summer? Or will you do that when you see your pdoc next? I wish I could go off my meds, I take the highest dose of effexor that you can take. I am sure that I would lose some weight if I could go down on my dose. But he says that I will most likely have to take it for the rest of my life.

I wish you the best with this. Keep the communication open with your doctor. Make sure that you express how you feel.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 6/22/2009 6:27 PM (GMT -7)   

Thanks, Karen.  I have expressed my feelings a lot to my Pdoc. And she asks me a lot of questions.  I will try again when I have to see her to explain how I am feeling.  I feel as if her only goal where I am concerned is to get me off the meds.  My blood tests are always normal so I don't see what the problem is. And I hope she realizes that if she won't let me go up that I will have to gradually withdraw from my meds.  I have been taking Ativan for the past 6-7 years.  I am down to .5 mg a day but the highest she only allowed me was .5 in the AM and .5 in th PM so that was 1 mg a day but she cut that quickly.  I will see what my therapist has to say tomorrow.  She has been very sympathetic and understanding of my problems.  Will keep you posted.

Aurora


Raniah
Veteran Member


Date Joined Mar 2009
Total Posts : 1190
   Posted 6/22/2009 6:29 PM (GMT -7)   
Hi Aurora,

Is there any way that your family doc/GP could write the prescriptions you need while you continue to see your therapist? Or can you only see your Pdoc for that? Please forgive my questions if they are ignorant....I know there are differences sometimes in the way our medical systems work. I would just hate to see you have to start over with someone new if it was *only* for the sake of getting your prescription. If the Pdoc offers other services, which would be better suited to you coming from another Pdoc, then I would certainly address that issue with your therapist at tomorrow's appointment.

I think if summer is your SAD time, then you should do whatever you and your therapist feel is necessary in order for you to cope and find some peace of mind, and peace of heart. Please let us know how it goes tomorrow, Aurora.....I would really like to know, as I am sure would the others here.
 
 
Moderator, Depression Forum
 
“Sadness is but a wall between two gardens.”  ~Kahlil Gibran

 

 


Raniah
Veteran Member


Date Joined Mar 2009
Total Posts : 1190
   Posted 6/26/2009 8:21 PM (GMT -7)   
Hi Aurora,

I've had to be offline for a bit due to bad storms here, but I've been thinking about you and wondering how it went with your therapist. Was she able to give you some good suggestions about your Pdoc? I really hope things went well.
 
 
Moderator, Depression Forum
 
“Sadness is but a wall between two gardens.”  ~Kahlil Gibran

 

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:16 PM (GMT -7)
There are a total of 2,734,408 posts in 301,211 threads.
View Active Threads


Who's Online
This forum has 151329 registered members. Please welcome our newest member, OleMiss1990.
361 Guest(s), 10 Registered Member(s) are currently online.  Details
OleMiss1990, chrisp1, Rikky1, Sarebear89, Xmaslover, Redwing57, NiceCupOfTea, KChrispcat, poopme, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer